Breast Cancer Expert Forum
Hair Growth
About This Forum:

Questions posted in the Breast Cancer Forum are answered by medical professionals and experts. Topics include Breast Biopsy, Chemotherapy, Hormone Therapy, Lumps, Lumpectomy, Lymph node dissection, Lymphedema, Mammograms, Mastectomy, Radiation Therapy, Reconstruction, Self Breast Exam, and Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Hair Growth

Does Arimidex effect hair growth?  I finished chemotherapy on August 24 and my hair has not quite grown in yet.
Related Discussions
242529_tn?1292452814
Dear madwilson, Hairloss is not a usual side effect associated with Arimidex.  Arimidex is an aromatase inhibitor.  This means it blocks the enzyme aromatase (found in the body's muscle, skin, breast and fat), which is used to convert androgens (hormones produced by the adrenal glands) into estrogen. In the absence of estrogen, tumors dependent on this hormone for growth will shrink.  For more information regarding this drug and side effects you can check out the website chemocare.com.  You can also look up the prior Here is the direct link to Arimidex on the site:  http://www.chemocare.com/bio/arimidex.asp .
4 Comments
Blank
1162347_tn?1293506770
Hi:

You don't mention what cancer you had but being in the BC Forum I suppose you had just that. Do you remember what color was your chemo cocktail? Was it sort of pink or red?
If the color matches the chemo you got then your hair loss if from chemo though Arimidex also causes hair loss. While you are on Arimidex I don't believe you will see much hair growth. For further information on side effects from Arimidex the enclosed link is to an Arimidex Forum, check it:

http://www.askapatient.com/viewrating.asp?drug=20541&name=arimidex

Don't forget Arimidex is an Estrogen Inhibitor, that should give you a clue on what to expect.

Take your time and read all you can from the enclosed forum link.

Best regards.
Blank
Avatar_n_tn
I take Arimidex.  Hair loss is one of the side effects listed on the prescription information I received from my pharmacist.  It was also one one the side effects mentioned to me by my doctor, so I think it does occur with some frequency.  My hair has come back, but is very thin and fine compared to what it was before chemotherapy.
Blank
1162347_tn?1293506770
Both of you are having problems with hair regrowth after treatments, if you are getting  very thin and fine hair, then have it cut like what is called and Italian cut with a razor and very short that will give it strength for follicular oxygenation and take Biotin [H] a vitamin for hair regrowth.

Please ask your doctors if you can take Biotin, if so then you will see it grow healthy and strong in a few months.

Good luck.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank